Volume 7, issue 2 (2007)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 3213–3852
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Intrinsic linking and knotting in virtual spatial graphs

Thomas Fleming and Blake Mellor

Algebraic & Geometric Topology 7 (2007) 583–601

arXiv: math.GT/0606231

Abstract

We introduce a notion of intrinsic linking and knotting for virtual spatial graphs. Our theory gives two filtrations of the set of all graphs, allowing us to measure, in a sense, how intrinsically linked or knotted a graph is; we show that these filtrations are descending and nonterminating. We also provide several examples of intrinsically virtually linked and knotted graphs. As a byproduct, we introduce the virtual unknotting number of a knot, and show that any knot with nontrivial Jones polynomial has virtual unknotting number at least 2.

Keywords
spatial graph, intrinsically linked, intrinsically knotted, virtual knot
Mathematical Subject Classification 2000
Primary: 05C10
Secondary: 57M27
References
Publication
Received: 19 June 2006
Accepted: 13 March 2007
Published: 10 May 2007
Authors
Thomas Fleming
Department of Mathematics
University of California, San Diego
La Jolla, CA 92093-0112
Blake Mellor
Mathematics Department
Loyola Marymount University
Los Angeles, CA 90045-2659
http://myweb.lmu.edu/bmellor